How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Katz Your Own Question
Dr. Katz
Dr. Katz, Dentist - DDS
Category: Dental
Satisfied Customers: 3021
Experience:  Dentist and Anesthesiologist for 35 years.Anesthesiology Fellow-Johns Hopkins School of Medicine.Evaluator for Maryland State Board of Dental Examiners.
65223180
Type Your Dental Question Here...
Dr. Katz is online now
A new question is answered every 9 seconds

I have fainted every time I have been given lignocaine. I

Customer Question

I have fainted every time I have been given lignocaine. I have previously had Wolff Parkinson White Syndrome (now corrected). There is some suspicion (after consultation with a cardiologist) that I have scar tissue on my heart from the WPW treatment and this is affecting my response to lignocaine. I am very nervous about having lignocaine again - are there other options for dental treatment?
Submitted: 1 year ago.
Category: Dental
Expert:  Dr. Katz replied 1 year ago.

The lignocaine that was used,most likely contained epinepherine.This is added to the local anesthetic in small quantities to keep the anesthetic solution at the site of the injection.There are other local anesthetics like mepivicaine ,and prilocaine that come without the epinepherine. I am not sure what position that you are in while receiving dental treatment but if you are lying back in a chair,it would be very difficult to faint.If you find that your heart rate feels elevated after being given the lignocaine,just make sure that the dentist uses a local anesthetic without the epinepherine and you should be fine.

Customer: replied 1 year ago.
Hi, both times I was actually lying down flat, but I could feel a faint coming on and I was definitely unconscious with consternation from all present when I woke up. Most odd. Next time I will ask for no epinephrine and see how it goes.
Expert:  Dr. Katz replied 1 year ago.

You may want to see a dentist that has advanced training in anesthesiology and sedation.They will monitor you with a pulse oximeter and ekg, and will be able to tell if there are any problems and will be able to head them off in advance.Avoiding the epinepherine should solve the problem though.

Expert:  Dr. Katz replied 1 year ago.

Is there any other information that you need?